Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 2, NWS Gray, ME

May 26, 20196 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at May 26, 2019, 3:36 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 26, 2019, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 26, 2019, 3:36 AM EDT (07:36 UTC)
In effect from
May 26, 2019, 12:00 PM EDT
Expired
May 26, 2019, 8:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WHUS41 KGYX 260736
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
336 AM EDT Sun May 26 2019

...BEACH HAZARDS STATEMENT FOR THE DANGERS OF COLD WATER...

MEZ023-024-NHZ014-270000-
/O.NEW.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
336 AM EDT Sun May 26 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from noon EDT today through this
evening.

* TIMING...From noon EDT today through this evening.

* Location...Cumberland County Maine coast southward to the New
  Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the mid 60s to mid
  70s may cause people to underestimate the dangers of the cold
  water temperatures which are currently only in the upper 40s to
  around 50 degrees.

* Winds...West 10 to 15 MPH becoming locally onshore during the
  afternoon.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
158 
WHUS41 KGYX 260847
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
447 AM EDT Sun May 26 2019

...BEACH HAZARDS STATEMENT FOR THE DANGERS OF COLD WATER...

MEZ025>028-262100-
/O.EXA.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/
Sagadahoc-Lincoln-Knox-Coastal Waldo-
447 AM EDT Sun May 26 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from noon EDT today through this
evening.

* TIMING...From noon EDT today through this evening.

* Location...Midcoast Maine.

* Beach Hazard...The warm air temperatures in the mid 60s to mid 
  70s may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the upper 40s 
  to around 50 degrees.

* Winds...South 10 to 15 MPH becoming west late this afternoon.
  Strong wind gusts possible in afternoon thunderstorms.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

MEZ023-024-NHZ014-262100-
/O.CON.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
447 AM EDT Sun May 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON EDT TODAY
THROUGH THIS EVENING...

* TIMING...From noon EDT today through this evening.

* Location...Cumberland County Maine coast southward to the New 
  Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the mid 60s to mid 
  70s may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the upper 40s 
  to around 50 degrees.

* Winds...West 10 to 15 MPH becoming locally onshore during the 
  afternoon.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 25, 10:04 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, May 25, 10:04 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1004 PM EDT Sat May 25 2019

.SYNOPSIS...
A warm front cross the region tonight and will be quickly
followed by a cold front Sunday morning. A secondary cold front
will drop south through the region on Monday. High pressure will
build in from the west Monday night and will crest over the
region on Tuesday before shifting offshore to the southeast as a
weak system passes to the south. A warm front will approach from
the southwest Tuesday night and will move north into the region
on Wednesday. The warm front will push east of the region
Wednesday night. A cold front will approach from the northwest
Thursday and will cross the region Thursday night. High pressure
will build in from the west on Friday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Update...
Showers continue to progress eastward. Have upped pops over
eastern New Hampshire and southwest Maine where one band of very
light precipitation has set up. Convection continues to fire
over central New York in an area of instability. Have added a
slight chance for a thunderstorm over southern and western New
Hampshire as this precipitation moves across the region.
However, the atmosphere remains more stable over much of eastern
New England.

Made minor adjustments to temperatures. Very chilly condition as
of 02Z along the coast where an onshore breeze held during the
afternoon and evening hours. Milder conditions with dew points
in the lower to mid 50s continue over portions of western New
Hampshire.

Prev Disc...
Showers and some thunderstorms ahead of a warm front moving
east through New York will get into the Connecticut Valley by
early evening and will quickly over-spread the remainder of the
forecast area through the evening hours. Cold front not far
behind...currently moving into the eastern Great Lakes with
another line of showers and thunderstorms. Expect mainly rain
showers with the warm front as it moves into the region this
evening although a stray rumble can't be ruled out in southern
New Hampshire. Low temperatures will generally range through the
50s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Cold front will push into the region early Saturday before
heating has a chance to get going. Think drier air moving in
behind the front will inhibit convection in western zones but
may see enough moisture and instability to pop of thunderstorms
in northern and eastern zones. Expect the front to exit the
region by Sunday evening. High temps on Sunday will range
through the 60s to mid 70s in the north and mid 70s to mid 80s
in the south.

Sunday night looking quiet as a secondary cold front approaches
from the north. Looking for partly cloudy skies overnight. Lows
will range from the mid 40s north to the mid 50s south.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
High pressure builds in to the northeast Monday while an upper
level trough moves through southern Quebec and northern New
England. The high should be able to support sunny skies for most
of the day before cloud cover associated with the upper level
trough moves in, especially across the far north. Highs should
reach the lower 60s north to 70s elsewhere, with a chance for
high 70s in the Manchester/Nashua area.

On Monday night partly clear to clear skies and light and
variable winds will encourage some cool and even cold
temperatures overnight. Lows in the mid 30s will be common in
the mountains where radiational cooling will be strongest. This
will support some light frost in that region. Elsewhere
temperatures in the upper 30s to mid 40s will be more common.

Fast zonal flow will cross the region on Tuesday, pushing a warm
front through New England. As high pressure moves offshore,
showers will move into the region from the west by Tuesday
afternoon. Secondary cyclogenesis will occur off the Mid-
Atlantic, possibly bringing additional rainfall to the coast.
There is some difference in the timing of the features among the
models, with the European bringing the system through quicker,
and thus giving us a break in precipitation ahead of Wednesday's
system, which follows closely on its heels. The warm front gets
hung up somewhere over the forecast area, allowing the system
Wednesday afternoon and evening to redevelop along it.

We should see a break in precipitation Thursday afternoon before
additional showers develop along a pre-frontal trough. Finally a
cold front should clear the area very early Friday morning,
producing yet another round of precipitation. High pressure will
bring a much-needed respite from precipitation next Saturday.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Short Term...MVFR/IFR ceilings develop tonight with areas of
MVFR/IFR vsby in patchy fog. Becoming VFR on Sunday. VFR Sunday
night.

Long Term...High pressure builds in from the northwest Monday
and shifts east early Tuesday with VFR conditions expected. A
warm front tries to lift north into the area as early as late
Tuesday. This should bring increased clouds and ceilings
lowering to MVFR or IFR at times with occasional showers. Could
see some improvement on Wednesday especially if the warm front
is able to lift north of the area.

&&

.MARINE...
Short Term...Have issued SCAs for tonight and Sunday morning
for marginal SCA conditions.

Long Term...Light offshore north to northwest flow expected
through Monday as high pressure builds across southeast Canada
and northern New England. As high pressure shifts east on
Tuesday, a south to southeast flow develops. A warm front tries
to lift through the region Tuesday night and Wednesday. If low
pressure is able to develop along this front it could bring a
period of Small Craft Advisory level winds, but for now winds
are expected to remain below 25 KT. A cold front arrives from
the west on Thursday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 11 AM EDT Sunday for ANZ150-152-154.

&&

JC
Hazardous weather outlook, May 25, 9:01 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
901 PM EDT Sat May 25 2019

MEZ012>014-018>028-NHZ003>015-270115-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
901 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-270115-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
901 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001-002-270115-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
901 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Cool high pressure builds in Monday night. Sheltered valleys could
see frost conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:19 PM EDTSpecial Weather StatementGYXLincoln26 min
May 26, 2:34 PM EDTSevere Thunderstorm WarningGYXKnox, Lincoln, Sagadahoc41 min
May 26, 2:51 PM EDTSpecial Weather StatementGYXSagadahoc24 min

Nearby

Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.